Previous |  Up |  Next


generalized semiflow; chaos; symbolic dynamics
In the paper, a possible characterization of a chaotic behavior for the generalized semiflows in finite time is presented. As a main result, it is proven that under specific conditions there is at least one trajectory of generalized semiflow, which lies inside an arbitrary covering of the solution set. The trajectory mutually connects each subset of the covering. A connection with symbolic dynamical systems is mentioned and a possible numerical method of analysis of dynamical behavior is outlined.
[1] J.-P. Aubin and A. Cellina: Differential inclusions, set-valued maps and viability theory. (Grundlagen Math. Wiss. 264.) Springer–Verlag, Berlin 1984. MR 0755330
[2] J. M. Ball: Continuity properties and global attractors of generalized semiflows and the Navier–Stokes equations. Nonlinear Sci. 7 (1997), 475–502. Erratum, ibid 8 (1998), 233. MR 1462276 | Zbl 0958.35101
[3] N. P. Bhatia and G. P. Szegö: Stability Theory of Dynamical Systems. Springer-Verlag, Berlin 1970. MR 0289890
[4] G. Chen and T. Ueta: Yet another chaotic attractor. Internat. J. Bifurcation Chaos 9 (1999), 1465–1466. MR 1729683
[5] S. Čelikovský and G. Chen: On a generalized Lorenz canonical form. Chaos, Solitons and Fractals 26 (2005), 1271–1276. MR 2149315
[6] S. Čelikovský and G. Chen: On a generalized Lorenz canonical form of chaotic systems. Internat. J. Bifurcation Chaos, in press.
[7] S. Čelikovský and A. Vaněček: Bilinear systems and chaos. Kybernetika 30 (1994), 403–424.
[8] J. H. Curry: A generalized Lorenz system. Commun. Math. Phys. 60, (1978), 193–204. MR 0495037 | Zbl 0387.76052
[9] S. Day: A Rigorous Numerical Method in Infinite Dimensions. PhD Thesis, Georgia Institute of Technology 2003. MR 2620074
[10] S. Day, Y. Hiraoka, K. Mischaikow, and T. Ogawa: Rigorous numerics for global dynamics: A study of the Swift–Hohenberg equation. SIAM J. Appl. Dynamical Systems 1 (2005), 4, 1–31. MR 2136516
[11] S. Day, J.-P. Lessard, and K. Mischaikow: Validated continuation for equilibria of PDFs. to appear in SIAM J. Numer. Anal. 2007. MR 2338393
[12] L. Dieci and T. Eirola. Numerical Dynamical Systems. School of Mathematics, Georgia Institute of Technology, Institute of Mathematics, Helsinky University of Technology 2005.
[13] J. Guckenheimer: A strange, strange attractor. In: The Hopf Bifurcation and Applications (Applied Math. Sciences 19, J. Marsden and J. McCracken, eds.), Springer–Verlag, Berlin 1976, pp. 368–381.
[14] T. Kaczynski, K. Mischaikow, and M. Mrozek: Computational Homology. (Appl. Math. Sci. Series 157.) Springer–Verlag, New York 2004. MR 2028588
[15] A. Katok and B. Hasselbatt: Introduction to the Modern Theory of Dynamic Systems. Cambridge University Press, Cambridge 1997.
[16] J.-P. Lessard: Validated Continuation for Infinite Dimensional Problems. PhD Thesis, Georgia Institute of Technology 2007. MR 2626583
[17] E. N. Lorenz: Deterministic nonperiodic flow. J. Atmospheric Sci. 20, (1963), 130–141.
[18] J. Lü and G. Chen: A new chaotic attractor coined. Internat. J. Bifurcation Chaos 3 (2002), 12, 659–661. MR 1894886
[19] J. Lü, G. Chen, D. Cheng, and S. Čelikovský: Bridge the gap between the Lorenz system and the Chen system: Internat. J. Bifurcation Chaos 12 (2002), 12, 2917–2926. MR 1956411
[20] J. Lü, G. Chen, and D. Cheng: A new chaotic system and beyond: the generalized Lorenz-like system. Internat. J. Bifurcation Chaos 5 (2004), 12, 1507–1537. MR 2072347
[21] V. S. Melnik and J. Valero: On attractors of multivalued semi-flows and differential inclusions. Set-Valued Analysis 6 (1998), 83–111. MR 1631081
[22] K. Mischaikow: Conley index theory: A brief introduction. In: Conley Index Theory, Banach Center Publication 1999. MR 1675403 | Zbl 0946.37010
[23] K. Mischaikow and M. Mrozek: Conley index, mathematical computation. In: Handbook of Dynamical Systems, Berlin, Elsevier 2002. MR 1901060
[24] K. Mischaikow and M. Mrozek: Chaos in Lorenz equations: A computer assisted proof. Bull. Amer. Math. Soc. 32 (1995), 66–72. MR 1276767
[25] K. Mischaikow and M. Mrozek: Chaos in Lorenz equations: A computer assisted proof. Part II: Details. Math. Computation 67 (1998), 1023–1046. MR 1459392
[26] K. Mischaikow, M. Mrozek, and A. Szymczak: Chaos in Lorenz Equations: A Computer Assisted Proof. Part III: Classical Parameter Values, Research supported by NSF 9805584 and by KBN, Grant 2 P03A 029 12.
[27] H. Poincaré: Les Méthodes Nouvelles de la Mécanique Céleste. Gauthier-Villars 1899. English translation: New Methods of Celestial Mechanics by D. Goroff, AIP Press.
[28] D. Ruelle and F. Takens: On the nature of the turbulence. Commun. Math. Phys. 20 (1963), 167–192. MR 0284067
[29] J. C. Sprott: Some simple chaotic flows. Phys. Rev. E50 (1994), R647–R650. MR 1381868
[30] J. C. Sprott: Strange Attractors: Creating Patterns in Chaos. M&T Books, New York 1993.
[31] A. M. Stuart and A. R. Humphries: Dynamical Systems and Numerical Analysis. Cambridge Univ. Press, Cambridge 1996. MR 1402909
[32] R. Temam: Infinite-Dimensional Dynamical Systems. Springer, Berlin 1993. MR 1319878 | Zbl 0871.35001
[33] R. F. Williams: The structure of Lorenz attractors. Publ. Math. de l’I.H.É.S 50 (1979), 73–99. MR 0556583 | Zbl 0484.58021
[34] S. Wong: Newton’s method and symbolic dynamics. Proc. Amer. Math. Soc. 2 (1984), 91, 245–253. MR 0740179 | Zbl 0554.65038
Partner of
EuDML logo